Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS St. Louis, MO

May 15, 2009Brown County, Pike County, Illinois; 5 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at May 15, 2009, 5:12 PM CDT for Brown County, Pike County, Illinois; 5 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 5:12 PM CDT (22:12 UTC)
Expired
May 15, 2009, 11:00 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:00 PM CDTFLASH FLOODColumbia, MO1 FEET OF WATER ON PARIS ROAD A LITTLE SOUTH OF HIGHWAY 63...POSSIBLY AS MUCH AS 3 FEET OF WATER ON VANDIVER EAST OF PARIS I
May 15, 6:33 PM CDTFLASH FLOODColumbia, MODIME SIZE HAIL AT STADIUM...WORLEY IN WESTERN COLUMBIA ALSO 4 TO 5 INCHES OF WATER ON HIGHWAY 124 AT SEVERAL LOCATIONS BETWEEN HIGHWAY 63 AND HALLSVILLE
May 15, 7:03 PM CDTFLASH FLOODColumbia, MOSMALL LIMBS DOWN...AND STREETS FLOODED...1.5 INCHES OF RAIN TODAY
May 15, 7:07 PM CDTFLASH FLOOD5 S Sturgeon, MO5 INCHES OF FLOWING WATER AT THE INTERSECTION OF THOMASHILL ROAD AND ROUTE V FLOWING INTO SILVER FORK CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 152212
FFWLSX
ILC009-149-MOC007-019-137-163-173-160400-
/O.NEW.KLSX.FF.W.0018.090515T2212Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  AUDRAIN COUNTY IN CENTRAL MISSOURI
  BOONE COUNTY IN CENTRAL MISSOURI
  BROWN COUNTY IN WEST CENTRAL ILLINOIS
  MONROE COUNTY IN NORTHEAST MISSOURI
  PIKE COUNTY IN NORTHEAST MISSOURI
  PIKE COUNTY IN WEST CENTRAL ILLINOIS
  RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 1100 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THIS LINE OF SLOW MOVING THUNDERSTORMS HAS A HISTORY  
  OF PRODUCING RAINFALL OF UP TO 4 INCHES. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ASHLAND...BOWLING GREEN...CENTRALIA...COLUMBIA...LOUISIANA...
  MEXICO...PARIS...PITTSFIELD...SANTA FE...VANDALIA...ATLAS...
  BARRY...BUCKHORN...CENTER...CURRYVILLE...EASLEY...FARBER...
  FRANKFORD...GRANVILLE...GRIGGSVILLE...HALLSVILLE...LADDONIA...
  MADISON...MARTINSBURG...MIDWAY...MOUNT STERLING...MURRY...NEW
  LONDON...PERRY AND PIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
      3939 9062 3940 9094 3927 9085 3915 9164
      3906 9165 3907 9213 3865 9220 3867 9235
      3867 9236 3900 9257 3925 9243 3925 9232
      3961 9230 3968 9128 3977 9092 4011 9092

$$

BROWNING
4 follow-up statements
000 
WGUS73 KLSX 152243
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT FRI MAY 15 2009

ILC009-149-MOC007-019-137-163-173-160400-
/O.CON.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
543 PM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN CENTRAL
MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI
UNTIL 1100 PM CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHED 
FROM CENTRAL BOONE COUNTY...EASTWARD INTO WESTERN PIKE COUNTY 
ILLINOIS. DOPPLER RADAR ESTIMATED UP TO 3 INCHES OF RAIN HAS ALREADY 
FALLEN OVER WESTERN BOONE...AUDRAIN...AND MONROE COUNTIES. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
      3939 9062 3940 9094 3927 9085 3915 9164
      3906 9165 3907 9213 3865 9220 3867 9235
      3867 9236 3900 9257 3925 9243 3925 9232
      3961 9230 3968 9128 3977 9092 4011 9092

$$

BROWNING
000 
WGUS73 KLSX 152317
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT FRI MAY 15 2009

ILC009-149-MOC007-019-137-163-173-160400-
/O.CON.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
617 PM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN CENTRAL
MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI
UNTIL 1100 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED UP TO 3 INCHES OF RAIN HAS ALREADY 
FALLEN...WITH ANOTHER 2 TO 4 INCHES OF RAIN POSSIBLE OVER THE NEXT 
SEVERAL HOURS. THIS IS A LIFE THREATENING SITUATION. PUBLIC REPORTS 
FROM COLUMBIA OF UP TO 3 FEET OF WATER COVERING SOME ROADWAYS HAVE 
BEEN RECEIVED.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
      3939 9062 3940 9094 3927 9085 3915 9164
      3906 9165 3907 9213 3865 9220 3867 9235
      3867 9236 3900 9257 3925 9243 3925 9232
      3961 9230 3968 9128 3977 9092 4011 9092

$$

BROWNING
000 
WGUS73 KLSX 160105
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT FRI MAY 15 2009

ILC009-149-MOC007-019-137-163-173-160400-
/O.CON.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
705 PM CDT FRI MAY 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN CENTRAL
MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI
UNTIL 1100 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ONCE AGAIN MOVING INTO BOONE 
COUNTY. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER BOONE COUNTY 
BETWEEN 800 PM AND 900 PM...AND THIS WILL ONLY AGGRAVATE THE ONGOING 
FLOODING. NUMEROUS ROADS HAVE BEEN REPORTED TO BE FLOODED. OVER THE 
REMAINDER OF THE WARNED AREA...EXPECT MODERATE RAIN TO CONTINUE WITH 
ANOTHER ONE HALF INCH POSSIBLE. RUNOFF FROM EARLIER TORRENTIAL RAIN 
HOWEVER WILL CONTINUE TO CAUSE SOME AREA ROADS TO REMAIN FLOODED 
THROUGH THE EVENING. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
      3939 9062 3940 9094 3927 9085 3915 9164
      3906 9165 3907 9213 3865 9220 3867 9235
      3867 9236 3900 9257 3925 9243 3925 9232
      3961 9230 3968 9128 3977 9092 4011 9092

$$

BROWNING
000 
WGUS73 KLSX 160357
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT FRI MAY 15 2009

ILC009-149-MOC007-019-137-163-173-160412-
/O.EXP.KLSX.FF.W.0018.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-BROWN IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-RALLS MO-
1057 PM CDT FRI MAY 15 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BROWN AND PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND AUDRAIN AND BOONE COUNTIES IN
CENTRAL MISSOURI...AND RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST
MISSOURI WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN CONTINUES...BUT FLASH FLOODING IS NOT 
ANTICIPATED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED 
AREA WILL REMAIN SWOLLEN AND THEREFORE THE FLASH FLOOD WARNING WILL 
BE REPLACED WITH AN AREAL FLOOD WARNING UNTIL 8 AM. 

LAT...LON 4011 9070 3999 9060 3999 9052 3971 9064
      3939 9062 3940 9094 3927 9085 3915 9164
      3906 9165 3907 9213 3865 9220 3867 9235
      3867 9236 3900 9257 3925 9243 3925 9232
      3961 9230 3968 9128 3977 9092 4011 9092

$$

CVKING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:26 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 15, 3:26 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT FRI MAY 15 2009

.DISCUSSION...
/323 PM CDT FRI MAY 15 2009/
VERY ACTIVE NIGHT ON TAP WITH BOTH SEVERE WEATHER AND HEAVY
RAIN/FLOODING.  THE WARM FRONT IS CURRENTLY DRAPPED NEAR A LINE FROM
KTAZ TO KMBY TO NEAR KSTJ INTO SE NEBRAKSA.  DEW POINTS IN THE MID
60S TO NEAR 70 SOUTH OF THIS BOUNDARY AND SFC TEMPS IN THE 80S
HAVE CONTRIBUTED TO VERY UNSTABLE CONDITIONS WITH SBCAPES OF
3000+ J/KG. THIS BOUNDARY REINFORCED BY OUTFLOW FROM THE CURRENT
ELEVATED CONVECTION ACROSS IA...NE MO INTO NRN IL IS EXPECTED TO
BE THE MAIN FOCUS THROUGH AT LEAST MID EVENING AND THEN THE
ENCROACHING CDFNT WILL COME INTO PLAY. ELEVATED THUNDERSTORMS
ACROSS NORTHERN MO HAVE ALREADY BEEN PRODUCING HEAVY RAIN AND
EXPECT THIS TO CONTINUE INTO THE EVENING. MAIN ATTENTION HOWEVER
TURNS TO THE EVOLVING ELONGATED BOWING THUNDERSTORM COMPLEX IN NW
MO. THIS COMPLEX IS EXPECTED TO CONTINUE MOVING ESEWD ALONG THE
BOUNDARY/INSTABILITY GRADIENT...FEEDING ON THE VERY UNSTABLE AIR
AND FORCING ENHANCED VIA A BROAD 30-40 KT SWLY LLJ. DEEP LAYER
SHEAR OF 35+ KTS FROM ROUGHLY I-70 NWD CONTINUES TO FAVOR
ORGANIZED LINEAR/BOW ECHO STRUCTURES ALONG WITH HP THEMES. THE
ENVIRONMENT ALONG AND NORTH OF THIS BOUNDARY IS ALSO CHARACTERIZED
BY STRONG LOW LEVEL SHEAR/0-1 KM SRH AOA 300 M2/S2 SUPPORTIVE OF
ISOLATED TORNADOES IN ADDITION TO DAMAGING WINDS/HAIL...SPCLY IN CLOSE
PROXIMITY TO THE BOUNDARY AND MORE UNSTABLE AIR. LASTLY THE EAST-
WEST ORIENTATION OF THE CURRENT COMPLEX...CURRENT UPWIND
GROWTH IN ERN KS...AND FAVORABLE CONDITIONS FOR CONTINUED UPWIND
PROPAGATION ON THE WRN FLANK IS SUPPORTIVE OF ECHO TRAINING AND
ATTENDANT HVY RAIN WITH THE HIGH RAFL RATES. I EXPECT A LARGE
ELONGATED WEST-EAST BOWY COMPLEX TO EVOLVE THROUGH THE
EVENING...GRADUALLY SINKING SEWD AHEAD OF THE ENCROACHING COLD
FRONT. WITH THE ABOVE IN MIND I WILL BE EXPANDING THE FLASH FLOOD
WATCH SOUTH THROUGH THE I-70 CORIDOOR.

THE COLD FRONT WILL BE LOCATED ACROSS SE MO AND SRN IL AT 12Z SAT
WITH ANY REMAINING PCPN THREAT CONFINED TO THE AREA AHEAD OF IT
DURING THE MORNING HOURS.  OTHERWISE GUSTY NORTHERLY WIND WILL USHER
COOLER AND DRIER AIR INTO THE REGION AS A RATHER POTENT SFC HIGH
SETTLES INTO THE MIDDLE MS VLY.  THIS 1030+ MB SFC HIGH WILL
DOMINATE THROUGH EARLY MONDAY RESULTING IN DRY AND SOMEWHAT COOL
WEATHER FOR LATE MAY WITH TEMPS ON THE ORDER OF 10-15 DEGS BELOW
NORMAL.

A MODERATION WILL BEGIN ON MONDAY AS THE ELONGATED HIGH CONTINUES TO
SETTLE SOUTHEAST AND LOW LEVEL WINDS BECOME SLY ON THE BACK SIDE.
THE LARGE ELONGATED HIGH WILL ALSO IMPEDE THE RETURN OF QUALITY LOW
LEVEL MOISTURE WELL INTO NEXT WEEK.

GLASS

&&

.AVIATION...
/743 AM CDT FRI MAY 15 2009/
FOR THE 12Z TAFS...CONVECTIVE COMPLEX OVER THE NORTHERN QUARTER OF
MISSOURI AND SOUTHERN IOWA CONTINUES TO ORGANIZE WITH TIME. NEW
CONVECTION OVER NORTHEAST KANSAS IS FORMING AT THE NOSE OF THE 8H
LOW-LEVEL JET (REGION OF HIGHER THETA E AIR. WARM FRONTAL
BOUNDARY JUMPED EARLIER THIS MORNING AND NOW IS LOCATED FROM
NORTHEAST KANSAS TO JUST SOUTH OF PITTSFIELD ILLINOIS THEN
SOUTHEAST INTO SOUTHERN ILLINOIS. CONVECTION CONTINUES TO MOVE IN
A EAST TO SLIGHTLY NORTHEAST DIRECTION. EXPECT FURTHER CONVECTION
TO PERSIST OVER THIS AREA THROUGH MID TO LATE MORNING THEN WEAKEN
WITH TIME. MODELS ARE IN GENERAL AGREEMENT WTIH COLD FRONTAL
PASSAGE MOVING THROUGH THE STL AREA AROUND 0500 - 0600 UTC. MUCH
OF THE ORGANIZED LINE TO BOWING LINE SEGMENT CONVECTION WILL PASS
THROUGH STL AREA BETWEEN 01-03 UTC. WE HAVE PLACE SURFACE GUSTS AS
HIGH AS 45 KTS WITH THE THUNDERSTORM OUTFLOWS. A PERIOD OF RAIN IS
EXPECTED TO FOLLOW ALONG AND BEHIND THE ORGANIZED LINE FOR A
PERIOD OF ONE TO THREE HOURS. LOW CLOUDS WITH HEIGHTS AROUND 20 -
25 KFT EXPECTED TO PERSIST BEHIND FRONTAL BOUNDARY..THEN
SCATTERED CLOUDS WILL FOLLOW.

PRZYBYLINSKI

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOONE-CALLAWAY-
     COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
     MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
     WARREN.

     FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR AUDRAIN-KNOX-
     LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
     WASHINGTON IL.

     FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR ADAMS IL-
     BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, May 15, 3:48 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT FRI MAY 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
348 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TONIGHT. SOME OF
THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER
THREAT...HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL RESULT IN
A FLOODING THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. A
FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE
REFER TO THE WATCH PRODUCT.

MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE
ILLINOIS RIVER AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY MORNING ACROSS
PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE
SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, May 15, 5:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             5 N MEXICO              39.24N  91.87W
05/15/2009  E0.70 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902005

GKS
Local storm report, May 15, 5:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             LIBERTY                 39.88N  91.11W
05/15/2009  E0.25 INCH       ADAMS              IL   EMERGENCY MNGR

            SEVERAL OTHER REPORTS OF PEA SIZED HAIL IN THE COUNTY
            AT THIS TIME

&&

EVENT NUMBER LSX0902006

TRUETT
Local storm report, May 15, 5:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             2 W PARIS               39.48N  92.04W
05/15/2009  M1.75 INCH       MONROE             MO   BROADCAST MEDIA

&&

EVENT NUMBER LSX0902007

GKS
Special weather statement, May 15, 5:10 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT FRI MAY 15 2009

ILZ095-097-MOZ027-035-152300-
ADAMS IL-MARION MO-PIKE IL-RALLS MO-
510 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS AND NORTHWESTERN PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND SOUTHEASTERN MARION AND
NORTHEASTERN RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 600 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HANNIBAL...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FALL CREEK...
PAYSON...CAMP POINT...HULL...MARBLEHEAD...SEEHORN...PLAINVILLE...
BURTON...ADAMS...RICHFIELD...KINGSTON...LIBERTY...COLUMBUS...
COATSBURG AND KELLERVILLE.

CVKING
Local storm report, May 15, 5:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             HANNIBAL                39.71N  91.38W
05/15/2009  E0.75 INCH       MARION             MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902008

GKS
Local storm report, May 15, 5:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             HANNIBAL                39.71N  91.38W
05/15/2009  E0.88 INCH       MARION             MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902009

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:13 PM CDTRiver Flood WarningLSXAdams4 days
May 15, 12:13 PM CDTRiver Flood WarningLSXAdams5 days
May 15, 12:13 PM CDTRiver Flood WarningLSXAdams5 days
May 15, 12:13 PM CDTRiver Flood WarningLSXPike6 days
May 15, 12:13 PM CDTRiver Flood WarningLSXPike6 days
May 15, 12:13 PM CDTRiver Flood WarningLSXPike7 days
May 15, 12:13 PM CDTRiver Flood WarningLSXCalhoun7 days
May 15, 12:13 PM CDTRiver Flood WarningLSXCalhoun8 days
May 15, 12:13 PM CDTRiver Flood WarningLSXMadison10 days
May 15, 2:43 PM CDTSevere Thunderstorm WarningLSXAdams, Pike47 min
May 15, 2:49 PM CDTTornado WarningLSXAdams, Pike26 min
May 15, 2:59 PM CDTFlash Flood WarningLSXAdams5 hr
May 15, 3:13 PM CDTTornado WarningLSXAdams, Brown, Pike47 min
May 15, 3:55 PM CDTRiver Flood WarningLSXBrown8 days
May 15, 4:03 PM CDTAreal Flood AdvisoryLSXBrown4 hr
May 15, 4:48 PM CDTFlash Flood WarningLSXAdams6 hr
May 15, 5:12 PM CDTSevere Thunderstorm WarningLSXPike63 min
May 15, 5:40 PM CDTSevere Thunderstorm WarningLSXPike35 min
May 15, 6:06 PM CDTTornado WarningLSXCalhoun, Greene, Jersey, Pike39 min
May 15, 6:09 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Pike51 min
May 15, 6:29 PM CDTFlash Flood WarningLSXCalhoun, Greene5 hr
May 15, 6:59 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey, Madison, Saint Clair46 min
May 14, 9:00 PM CDTRiver Flood WarningLSXMarion5 days
May 15, 9:08 AM CDTRiver Flood WarningLSXMarion48 hr
May 15, 10:49 AM CDTFlash Flood WarningLSXKnox6 hr
May 15, 11:00 AM CDTFlash Flood WarningLSXKnox6 hr
May 15, 11:25 AM CDTFlash Flood WarningLSXLewis6 hr
May 15, 11:38 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis25 min
May 15, 2:19 PM CDTFlash Flood WarningLSXShelby6 hr
May 15, 4:30 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Marion, Monroe, Ralls, Shelby45 min
May 15, 5:03 PM CDTTornado WarningLSXAudrain, Monroe, Pike, Ralls42 min
May 15, 5:28 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau47 min
May 15, 5:44 PM CDTTornado WarningLSXLincoln, Pike31 min
May 15, 6:24 PM CDTSevere Thunderstorm WarningLSXCallaway19 min

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.